question-icon

Suggest treatment for bipolar disorder

default
Posted on Mon, 9 May 2016
Question: my name is XXXX I have been diagnose with having bi polar as of 2006 disorder and was prescribed Adderall for the my condition. It has been very difficult for me to find a Dr. that is willing to treat the medication that I know works for me . I just want to know how I can get back on the medication. To be honest I'm a big mess and need help making it easier for me to live a "normal" life. It seems that always going 100 mph and really getting nothing accomplished. I hope if anything that I have come across a site where I will at least be lead in the right direction to get my life under control.
doctor
Answered by Dr. Alexander H. Sheppe (5 hours later)
Brief Answer:
Consultation as follows..

Detailed Answer:
Hello, and thanks for your question.

The problem with Adderall use in patients with bipolar disorder is that it can cause manic episodes. If you feel like things are always going 100mph, rather than ADHD, this may be a symptom of hypomania or mania, and your medication for bipolar disorder (Seroquel) may actually need to be INCREASED for you to feel more normal.

I would personally not prescribe a psychostimulant to anyone with bipolar disorder, because this greatly worsens the condition. We would not want you to end up in the hospital with a manic episode! Consider increasing your Seroquel, which may bring your speed back to something a bit more comfortable for you.

Let me know if there are any further queries.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe (6 hours later)
The problem with seroquel is it takes a while for me to get going in the morning and I have 3 children I have to attend to so half the day I'm trying to get things going and when it wears off there is no stopping me and I'm so tired of the cycle it has created I just wish and pray that there was something out there I could possibly take because I do believe that not only do I have ADD but also may have ocd like I said before I'm just a big mess and I was hoping that maybe I would hear something positive.As far as seroquel is concerned I'm on 300mg in the ever and within 45 min my speech gets slurred my sight gets blurry I bumble into things so basically it's good for to fall asleep and stay asleep I really don't get a lot of benefits from it but all I can do is pray and hope that someday I will get something that is going to at least get me to point where I'm comfortable thank you very much for your time.
doctor
Answered by Dr. Alexander H. Sheppe (17 hours later)
Brief Answer:
Followup

Detailed Answer:
Seroquel can indeed be sedating. I recommend taking it 20-30 minutes before bed. If you are groggy in the morning, try a cup of coffee to perk you up, but not after 10 or 11am.

If you are too wired in the afternoon, consider asking your doctor to try a small dose of Seroquel in the afternoon to bring you back into focus. I think with time and patience Seroquel can work as an effective drug for the symptoms you describe.


In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for bipolar disorder

Brief Answer: Consultation as follows.. Detailed Answer: Hello, and thanks for your question. The problem with Adderall use in patients with bipolar disorder is that it can cause manic episodes. If you feel like things are always going 100mph, rather than ADHD, this may be a symptom of hypomania or mania, and your medication for bipolar disorder (Seroquel) may actually need to be INCREASED for you to feel more normal. I would personally not prescribe a psychostimulant to anyone with bipolar disorder, because this greatly worsens the condition. We would not want you to end up in the hospital with a manic episode! Consider increasing your Seroquel, which may bring your speed back to something a bit more comfortable for you. Let me know if there are any further queries. In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers